Alert archive / Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 397, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 23, 2008, 6:55 PM EDT for Halifax County, Pittsylvania County, City of Danville, Virginia. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2008, 6:55 PM EDT (22:55 UTC)
- Expired
- Jul 23, 2008, 8:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties City of Danville, VA, Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 97 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 6:56 PM EDT | TSTM WND DMG | Danville City, VA | TREE BLOWN DOWN WEST MAIN ACROSS RAILROAD TRACKS |
| Jul 23, 7:19 PM EDT | TSTM WND DMG | 3 Nne Milton, VA | TREES DOWN ON HIGHWAY 58. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 3:25 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 232255
SVRRNK
VAC083-143-590-240000-
/O.NEW.KRNK.SV.W.0397.080723T2255Z-080724T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
655 PM EDT WED JUL 23 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA
HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
SOUTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 800 PM EDT.
* AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BLAIRS...AND MOVING EAST AT 36 MPH.
* LOCATIONS IMPACTED INCLUDE...
KEELING...
RINGGOLD...
INGRAM...
ELMO...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.
LAT...LON 3681 7932 3695 7928 3694 7903 3687 7880
3663 7905 3655 7917 3656 7941 3663 7953
3679 7942
TIME...MOT...LOC 2255Z 289DEG 31KT 3668 7932
$$
JH3 follow-up statements
000
WWUS51 KRNK 232315
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
716 PM EDT WED JUL 23 2008
VAC083-143-590-240000-
/O.CON.KRNK.SV.W.0397.000000T0000Z-080724T0000Z/
CITY OF DANVILLE VA-HALIFAX VA-PITTSYLVANIA VA-
716 PM EDT WED JUL 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR THE CITY OF DANVILLE...SOUTHEASTERN PITTSYLVANIA AND HALIFAX
COUNTIES...
AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CRYSTAL HILL TO DANVILLE
AIRPORT...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
NATHALIE TO DANVILLE CITY...MOVING EAST AT 27 MPH.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.
LAT...LON 3663 7905 3655 7917 3656 7941 3661 7941
3677 7932 3682 7926 3694 7914 3694 7900
3693 7899 3687 7880
TIME...MOT...LOC 2316Z 287DEG 23KT 3685 7883 3658 7929
$$
JH000
WWUS51 KRNK 232334
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
734 PM EDT WED JUL 23 2008
VAC590-232344-
/O.CAN.KRNK.SV.W.0397.000000T0000Z-080724T0000Z/
CITY OF DANVILLE VA-
734 PM EDT WED JUL 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF DANVILLE... IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.
LAT...LON 3663 7905 3655 7917 3656 7936 3657 7938
3660 7936 3675 7926 3680 7915 3692 7895
3687 7880
TIME...MOT...LOC 2334Z 287DEG 23KT 3683 7883 3655 7926
$$
VAC083-143-240000-
/O.CON.KRNK.SV.W.0397.000000T0000Z-080724T0000Z/
HALIFAX VA-PITTSYLVANIA VA-
734 PM EDT WED JUL 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN PITTSYLVANIA AND HALIFAX COUNTIES...
AT 729 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CRYSTAL
HILL TO DANVILLE AIRPORT...OR ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF HALIFAX TO MILTON...MOVING EAST AT 26 MPH.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.
LAT...LON 3663 7905 3655 7917 3656 7936 3657 7938
3660 7936 3675 7926 3680 7915 3692 7895
3687 7880
TIME...MOT...LOC 2334Z 287DEG 23KT 3683 7883 3655 7926
$$
JH000
WWUS51 KRNK 232351
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
751 PM EDT WED JUL 23 2008
VAC083-143-240001-
/O.EXP.KRNK.SV.W.0397.000000T0000Z-080724T0000Z/
HALIFAX VA-PITTSYLVANIA VA-
751 PM EDT WED JUL 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PITTSYLVANIA AND
HALIFAX COUNTIES EXPIRES AT 800 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.
LAT...LON 3663 7905 3655 7917 3656 7936 3657 7938
3660 7936 3675 7926 3680 7915 3692 7895
3687 7880
TIME...MOT...LOC 2351Z 287DEG 23KT 3680 7870 3652 7913
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:46 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 23, 4:46 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 446 PM EDT WED JUL 23 2008 .SYNOPSIS... A COLD FRONT WILL SWEEP EAST THROUGH THE MID ATLANTIC REGION THIS EVENING...ACCOMPANIED BY ANOTHER ROUND OF THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE. COOLER AND DRIER AIR IS EXPECTED TO OVERSPREAD THE REGION THURSDAY AS HIGH PRESSURE BUILDS IN OVER THE OHIO VALLEY. THE CHANCE OF RAIN WILL RETURN TO THE REGION BY FRIDAY NIGHT AND WILL CONTINUE THROUGH THE REST OF THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... WATER VAPOR SHOWS A VERY STRONG SHORT WAVE FOR THE END OF JULY...DEEPENING THE TROUGH IN THE EAST AND PUSHING A SFC COLD FRONT SOUTHEASTWARD ACROSS WESTERN WV...EXTREME EASTERN KY AND EASTERN TN. THERE IS A LINE OF SHOWERS/SCT TSTMS AHEAD OF THE FRONT MOVG INTO THE WESTERN CWA AT THIS TIME. THE AIRMASS IS MODERATELY UNSTABLE...WITH CAPES OF AROUND 1500 J/KG. SHEAR IS INCREASING AS THE SHORT WAVE APPROACHES. WEST WIND SHAVE BECOME LIGHT AHEAD OF THE LINE...AND HAVE BACKED TO THE SOUTH OR SOUTHWEST EAST OF THE BLUE RIDGE. DEWPOINTS REMAIN IN THE MID 60S TO AROUND 70. I SEE NO REASON WHY THE THE LINE WILL NOT CONTINUE MOVING EAST...AND AS THE SHORT WAVE ROUNDS THE BASE OF THE TROUGH THIS EVENING IT THE FRONT BECOMES MORE PARALLEL TO THE UPPER FLOW AND SHOULD SLOW. THIS WILL OCCUR IN THE NC/VA PIEDMONT...CLOSE TO THE EASTERN CWA. FOR NOW...HAVE KEPT THE HEAVY RAIN...GUSTY WINDS AND FREQUENT LIGHTNING WORDING THROUGH THE EVENING OUT THAT WAY. FFG IS HIGH ENOUGH THAT WE DO NOT THINK A FLASH FLOOD WATCH IS NEEDED. THERE IS A POTENTIAL FOR VERY HEAVY RAIN ACROSS THE PIEDMONT THOUGH. SEVERE THREAT WILL LAST THROUGH THE EVENING...BUT DECREASING WEST TO EAST...AS WELL. STAYED CLOSE TO MAV GUIDANCE LOWS- JUST A LITTLE WARMER IN THE EAST WHERE THE FRONT WILL SLOW AND CLOUD COVER WILL LINGER THE LONGEST. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... BY 12Z THURSDAY MORNING HIGH PRESSURE WILL BE CENTERED OVER INDIANA AND COLD FRONT WILL BE FAR ENOUGH EAST THAT DRIER AND MORE STABLE AIR WILL BE COMING INTO THE COUNTY WARNING AREA. 850 MB TEMPERATURES DROPS SLIGHTLY IN THE MORNING BUT THEN START RECOVERING THURSDAY NIGHT AND FRIDAY. STAYED CLOSE TO A BLEND OF MAV/MET GUIDANCE...WITH TYPICAL ADJUSTMENTS FOR MODEL BIAS AT LWB. BY FRIDAY AFTERNOON LOW LEVEL WINDS HAVE COME BACK AROUND TO THE SOUTHWEST. THIS WILL HELP INCREASE THE INSTABILITY AHEAD OF THE REMNANTS OF AN MCS THAT WILL BE CROSSING FROM THE MID MISSISSIPPI VALLEY INTO ILLINOIS/INDIANA/KENTUCKY/TENNESSEE BY FRIDAY MORNING. BY FRIDAY AFTERNOON AND EVENING THE OUTFLOW OR ANY CONVECTIVELY INDUCED VORTICITY FROM THIS FEATURE WILL BE CLOSE ENOUGH TO THE WESTERN COUNTY WARNING AREA TO KEEP A CHANCE OF RAIN IN THE FORECAST. NO REAL ORGANIZED SYNOPTIC SCALE SUPPORT EXPECTED ON SATURDAY...JUST TYPICAL SCATTERED AIRMASS TYPE THUNDERSTORMS. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... LONG WAVE PATTERN STILL SHOWING AN UPPER RIDGE IN THE CENTRAL UNITED STATES WITH A TROF IN THE EAST. HPC IS FAVORING A SLOWER FRONTAL PASSAGE SIMILAR TO THE ECMWF WHICH HAS THE FRONT COMING THROUGH OUR FORECAST AREA SUNDAY AND MONDAY. HAVE KEPT TEMPERATURES...ESPECIALLY OVERNIGHT LOWS CLOSER TO THE WARMER GUIDANCE NUMBERS AHEAD OF THE FRONT. HAVE ALSO GRADUALLY BROUGHT IN DRY WEATHER BEHIND THE FRONT ON TUESDAY AND WEDNESDAY. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... LINE OF SHOWERS AND TSTMS JUST AHEAD OF A COLD FRONT IS JUST MOVG INTO THE MTNS OF SRN WV AND FAR SW VA AT THIS TIME. THIS LINE SHOULD CONT PROGRESSING EASTWARD AND LIKELY BECOMING STRONGER. I HAVE TIMED THE LINE OF TSTMS/GREATEST THREAT AT EACH OF THE TAF SITES. FOR BLF AND LWB...WAS CONFIDENT ENOUGH TO HAVE A PREVAILING GROUP AND TEMPO OF HEAVIER SHOWERS. FURTHER EAST...I HANDLED IT WITH A TEMP GROUP OF 3 HOURS. TSTMS WILL LINGER LONGEST IN THE DANVILLE AREA...TILL 01 TO 02Z. COULD HAVE SOME MVFR FOG OVERNIGHT ONCE THE RAIN MOVES EAST OF THE AREA AND THERE IS SOME CLEARING. I PUT SOME IFR FOG IN DANVILLE...AND LIFR AT LWB TOWARD MORNING. LOOKS LIKE ALL FOG IN THE AREA WILL LIFT QUICKLY WITH A STRENGTHENING NW FLOW...AROUND 13Z. VFR CONDITIONS ARE EXPECTED REST OF THE DAY THURSDAY...WITH NW TO NORTH WINDS POSSIBLY AS HIGH AS 10 KNOTS. SERIES OF SHORT WAVE TROUGHS ARE EXPECTED TO PASS EAST THROUGH THE SOUTHERN MID ATLANTIC REGION LATER FRIDAY INTO THE WEEKEND...EACH OF WHICH WILL REINTRODUCE THE THREAT OF WIDELY SCATTERED SHOWERS OR THUNDERSTORMS ALONG WITH LOCALIZED MAINLY MVFR RESTRICTIONS TO VISIBILITY AND/OR CEILING. OTHERWISE...EXPECT TO SEE GENERAL VFR CONDITIONS TO PREVAIL FOR MOST OF THE TIME AT ALL TERMINAL FORECAST SITES FROM TONIGHT THROUGH THE UPCOMING WEEKEND. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WERT NEAR TERM...JJ SHORT TERM...AMS LONG TERM...AMS AVIATION...JJ/WERT
Hazardous weather outlook, Jul 23, 3:48 PM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 348 PM EDT WED JUL 23 2008 NCZ001>006-018>020-VAZ009-012>020-022>024-032>035-043>047-058-059- 242000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 348 PM EDT WED JUL 23 2008 ...SEVERE THUNDERSTORM WATCH 739 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A COLD FRONT WILL MOVE EAST THROUGH THE MID ATLANTIC REGION THIS TONIGHT...PRECEDED AND ACCOMPANIED BY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BECOME SEVERE AND BE ACCOMPANIED BY LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ007-010-011-WVZ042>045-242000- TAZEWELL-BLAND-GILES-MERCER-SUMMERS-MONROE-GREENBRIER- 348 PM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE EAST THROUGH THE REGION THIS EVENING... PRECEDED AND ACCOMPANIED BY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BECOME SEVERE AND BE ACCOMPANIED BY LARGE HAIL AND DAMAGING WIND GUSTS. THE THREAT OF SEVERE WEATHER IS EXPECTED TO END FROM WEST TO EAST OVER THE AREA BY MID EVENING AS COOLER AND DRIER AIR BEGINS TO FILTER INTO THE AREA BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 23, 4:48 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
448 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG RADFORD 37.13N 80.57W
07/23/2008 CITY OF RADFORD VA PUBLIC
8 INCH LARGE LIMB BLOWN OFF TREE
&&
CACCIAPAGLIALocal storm report, Jul 23, 4:55 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
455 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 4 SE ROANOKE 37.24N 79.91W
07/23/2008 ROANOKE VA PUBLIC
LARGE TREE BLOWN DOWN AT WINDY GAP
&&
CACCIAPAGLIALocal storm report, Jul 23, 4:59 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
459 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG 3 SE ROANOKE 37.25N 79.92W
07/23/2008 CITY OF ROANOKE VA PUBLIC
LARGE TREE BLOWN DOWN
&&
CACCIAPAGLIASpecial weather statement, Jul 23, 5:08 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 508 PM EDT WED JUL 23 2008 NCZ002-003-019-020-232215- YADKIN NC-WILKES NC-SURRY NC-ALLEGHANY NC- 508 PM EDT WED JUL 23 2008 ...STRONG THUNDERSTORMS OVER NORTHWEST NORTH CAROLINA... AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 3 MILES SOUTHEAST OF TRAPHILL...MOVING EAST AT 31 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...BENHAM AT 515 PM EDT... STATE RD...PLEASANT HILL AT 520 PM EDT...ELKIN...JONESVILLE AT 525 PM EDT...BURCH...DOBSON AT 530 PM EDT...CRUTCHFIELD...FAIRVIEW AT 535 PM EDT...BOONVILLE AT 540 PM EDT. EXPECT RAINFALL AMOUNTS OF UP TO ONE INCH DURING THE NEXT HOUR ALONG WITH WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES OR WARNINGS.
Local storm report, Jul 23, 5:58 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
558 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 NE SNOW CREEK 36.85N 79.72W
07/23/2008 M0.75 INCH FRANKLIN VA TRAINED SPOTTER
&&
CACCIAPAGLIALocal storm report, Jul 23, 6:07 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
607 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND DMG BOOMER 36.07N 81.25W
07/23/2008 WILKES NC LAW ENFORCEMENT
TREES AND POWER LINES DOWN
&&
CACCIAPAGLIAThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:05 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt | 85 min |
| Jul 22, 8:18 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania | 57 min |
| Jul 22, 8:24 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Bedford, Campbell, Pittsylvania | 96 min |
| Jul 22, 8:31 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 74 min |
| Jul 22, 8:34 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Charlotte | 56 min |
| Jul 22, 8:40 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 65 min |
| Jul 22, 8:40 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 65 min |
| Jul 22, 9:01 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Montgomery, Roanoke, City of Roanoke, City of Salem | 74 min |
| Jul 22, 9:26 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte | 51 min |
| Jul 22, 9:42 PM EDT | Flash Flood Warning | RNK | Bedford, Botetourt, Rockbridge | 6 hr |
| Jul 22, 9:52 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig, City of Covington | 50 min |
| Jul 22, 9:56 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 45 min |
| Jul 22, 10:23 PM EDT | Severe Thunderstorm Warning | RNK | Bath | 36 min |
| Jul 23, 2:51 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, City of Covington | 54 min |
| Jul 23, 2:59 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles | 61 min |
| Jul 23, 3:01 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Floyd, Giles, Montgomery, Pulaski, City of Radford | 59 min |
| Jul 23, 3:32 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig | 58 min |
| Jul 23, 3:55 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Pulaski, Roanoke, City of Radford and 2 more | 65 min |
| Jul 23, 4:03 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Montgomery, Roanoke | 47 min |
| Jul 23, 4:11 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 48 min |
| Jul 23, 4:48 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke | 57 min |
| Jul 23, 4:56 PM EDT | Areal Flood Advisory | RNK | Botetourt, Roanoke, City of Roanoke, City of Salem | 3 hr |
| Jul 23, 5:03 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 57 min |
| Jul 23, 5:32 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Pittsylvania | 58 min |
| Jul 23, 5:41 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 64 min |
| Jul 23, 5:50 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, Pittsylvania, City of Martinsville | 55 min |
| Jul 23, 5:59 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax, Pittsylvania | 61 min |
| Jul 23, 6:39 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 66 min |
| Jul 23, 6:47 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax | 58 min |
| Jul 23, 7:39 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 55 min |
| Jul 23, 7:46 PM EDT | Flash Flood Warning | RNK | Charlotte | 5 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.